MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AVENIR CMPL BROACH SIZE 6; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET, INC. AVENIR CMPL BROACH SIZE 6; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 574999060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while removing the trial stem, the small metal attaching to the broach handle broke in the broach handle.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
(b)(4).G2 foreign: canada.H6 proposed component code: mechanical (g04) - rasp.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during removal of a size 6 trial stem, the small metal component that attaches to the broach handle fractured.During the event, the rasp remained in the patient; a slap hammer was threaded into the rasp and used to extract it.The patient had no consequences or impact.No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b5; d4; d9; g1; g3; h1; h2; h3; h4; h6.Visual examination of the returned product identified broach cutting teeth are dull and worn.Flat surface around the etch shows indentations and gouge damage from previous uses.No other damage is noted.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
AVENIR CMPL BROACH SIZE 6
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22779456
Report Number0001822565-2025-02881
Device Sequence Number18597651
Product Code LZO
UDI-Device Identifier00889024510166
UDI-Public(01)00889024510166(10)65331374
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K182048
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number574999060
Device Lot Number65331374
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown